Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 104, NWS Blacksburg, VA

September 17, 2018Appomattox County, Buckingham County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 17, 2018, 10:10 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2018, 10:10 PM EDT (02:10 UTC)
Expired
Sep 18, 2018, 1:00 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Appomattox County, VA, Buckingham County, VA

The radar

The Roanoke radar (KFCX), 151 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 12:00 AM EDTFLASH FLOOD3 Wnw Centenary, VAROCK ISLAND CREEK EXCEDED ITS BANKS BY ALMOST FIVE FEET IN DEPTH. THE FLASH FLOODING CONTINUED UNTIL NEARLY 100 AM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

950 
WGUS51 KRNK 180210
FFWRNK
VAC011-029-180500-
/O.NEW.KRNK.FF.W.0104.180918T0210Z-180918T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1010 PM EDT MON SEP 17 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Appomattox County in central Virginia...
  Buckingham County in central Virginia...

* Until 100 AM EDT

* At 1007 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain repeatedly tracking across the warned area. Up to two
  inches of rain have already fallen in this area during the past
  hour. The ground is saturated in this area from previous repeated
  heavy rainfall. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Buckingham...
  Appomattox...
  Bent Creek...
  Appomattox National Historic Park...
  and Centenary.

Additional rainfall amounts of 2 to 3 inches are possible in the warned area.

This includes the following streams and drainages...
Alabama Creek...
Sycamore Creek...
North River...
Caldwells Creek...
and Stevens Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3728 7893 3743 7902 3749 7894 3750 7895
      3750 7892 3754 7886 3754 7882 3763 7882
      3764 7872 3767 7872 3768 7869 3770 7869
      3768 7866 3768 7864 3771 7865 3775 7862
      3776 7851 3780 7850 3775 7844 3771 7833

$$

RAB
2 follow-up statements
835 
WGUS71 KRNK 180340
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1140 PM EDT MON SEP 17 2018

VAC011-029-180500-
/O.CON.KRNK.FF.W.0104.000000T0000Z-180918T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Buckingham VA-
1140 PM EDT MON SEP 17 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR 
NORTHWESTERN APPOMATTOX AND BUCKINGHAM COUNTIES...

At 1137 PM EDT, thunderstorms have decreased within the warned area 
over the past hour.  However, rainfall of 2-3 inches in northern 
Appomattox was common this evening, with 3-4 inch rainfall amounts 
common in Buckingham County.  The ground in these areas is saturated 
from repeated heavy rainfall over the past several days. Flash 
flooding remains possible. Emergency management reports that some
roads Buckingham County are still flooded and closed.

Some locations that will experience flooding include...
Buckingham...
Appomattox...
Bent Creek...
Appomattox National Historic Park...
and Centenary.

This includes the following streams and drainages...
Alabama Creek...
Sycamore Creek...
North River...
Caldwells Creek...
and Stevens Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3728 7893 3743 7902 3749 7894 3750 7895
      3750 7892 3754 7886 3754 7882 3763 7882
      3764 7872 3767 7872 3768 7869 3770 7869
      3768 7866 3768 7864 3771 7865 3775 7862
      3776 7851 3780 7850 3775 7844 3771 7833

$$

RAB
982 
WGUS71 KRNK 180453
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1253 AM EDT TUE SEP 18 2018

VAC011-029-180502-
/O.EXP.KRNK.FF.W.0104.000000T0000Z-180918T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Buckingham VA-
1253 AM EDT TUE SEP 18 2018

...THE FLASH FLOOD WARNING FOR 
NORTHWESTERN APPOMATTOX AND CENTRAL BUCKINGHAM COUNTIES WILL EXPIRE
AT 100 AM EDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3728 7893 3743 7902 3749 7894 3750 7895
      3750 7892 3754 7886 3754 7882 3763 7882
      3764 7872 3767 7872 3768 7869 3770 7869
      3768 7866 3768 7864 3771 7865 3775 7862
      3776 7851 3780 7850 3775 7844 3771 7833

$$

RS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 7:52 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 17, 7:52 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
752 PM EDT Mon Sep 17 2018

.SYNOPSIS...
The remnants of Florence will pass east across the Ohio Valley
by this evening before exiting to the northeast of the area
overnight into Tuesday. High pressure builds in midweek with
another front working in from the north toward the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 735 PM EDT Monday...

The flash flood watch remains for Caswell County North
Carolina and Halifax County Virginia this evening. A few bands
of showers and thunderstorms to the south of the remnant low
could bring isolated heavy rains in the east. Adjusted
temperatures with latest surface obs, their trends and shaped
towards GLAMP. Modified pops and weather with latest radar
trends and blended in HRRR. More changes later this evening.

As of 245 PM EDT Monday...

Florence remnant now passing through the lower Ohio Valley will
slide east and become entangled with a northern stream upper low
that looks to arrive from the west overnight. Residual leftover
bands to the southeast of the Florence low likely to linger over
eastern sections into late afternoon with perhaps additional showers
and isolated storms developing mountains before heading into
eastern sections after sunset despite loss of heating. These again
could produce locally heavy rainfall which may again cause an
isolated flash flood threat into this evening. Since uncertain as to
coverage later on and given saturated ground will just keep the
watch going for now and allow the evening shift to cancel early if
needed. Once these showers exit/fade will see developing northwest
flow take shape western mountains overnight behind the departing
upper system, so keeping in some higher pops northwest overnight
with less out east. Lows mostly in the 60s overall with some fog
around.

Upper trough shifts east through the region on Tuesday with
deepening northwest flow taking shape in the wake of this feature.
Forecast soundings also show quite a bit of drying aloft in the
afternoon with mainly lingering low level moisture west and across
the northeast closer to an embedded shortwave. Guidance also
indicating enough downsloping to limit instability except over the
far northeast where the latest HREF has enough coverage to warrant
at least chance pops. Elsewhere appears increasing weak subsidence
to help limit added convection with a breezy and slightly drier
afternoon in store after morning low clouds. Highs mid/upper 70s
mountains to downslope aided low/mid 80s east.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 115 PM EDT Monday...

The remnants of Florence will be exiting, or will have just exited,
the region Tuesday evening. At best, there may be some isolated
showers early in the evening across the far eastern portion of the
forecast area. By Wednesday morning, high pressure will start to
work its way into the region, and become centered over the area by
Thursday afternoon. The result will be a drying period across the
area with temperatures averaging five to ten degrees above normal.

Forecast confidence in the above portion of the forecast is high.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 1225 PM EDT Monday...

A broad area of upper level high pressure will be situated over the
southeast U.S. Thursday night. This will keep the area in a
precipitation-free pattern. However, this will change heading into
Friday and Friday night as a cold front heads southeast into the
Ohio River Valley and the upper high shifts southeast into the far
western Atlantic. The result will the development of isolated to
scattered showers across southeast West Virginia Friday afternoon.
These will continue into Friday night across the same general region.

During the weekend, the cold front will continue its push south and
become stalled, and centered over our region along a west-east
orientation. Showers will increase in coverage during this portion
of the forecast. By Monday, the cold front is expected to only
make small progress south.

Temperatures during this part of the forecast will average ten to
fifteen degrees above normal through Sunday morning, then drop to
slightly above normal Monday morning. High temperatures will average
five degrees above normal through Saturday, then a few degrees below
normal Saturday and Sunday.

Forecast confidence in the above portion of the forecast is moderate.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 752 PM EDT Monday...

SCT to BKN clouds this evening into tonight with convection.
One area of deeper convection is exiting our eastern counties.
Sct showers and thunderstorms have developed across the west
this evening and these will travel eastward tonight.

Winds mainly south at 10 to 15 kts this evening will
diminish overnight into Tuesday morning.

Models are favoring most areas west of the Blue Ridge to sink
back to MVFR to IFR with fog/cigs this evening into tonight with
showers around.

Upper trough crosses the region from the west on Tuesday as the
remnants of Florence shift to the northeast. Still potential to
see a few showers beneath this passing feature, otherwise
looking at slow improving conditions as drier west to northwest
trajectory develops.

Medium confidence in ceilings,visibilities and winds during the
taf period.

Extended Discussion...

VFR conditions are then expected for Wednesday through Friday
with high pressure over the area. scattered MVFR showers will
develop on saturday.

Confidence gradually transitions to above average by Tuesday
night into the end of this week.

&&

.HYDROLOGY...
As of 1250 PM Monday...

Main concerns continue with added rainfall within bands of
showers and storms into this evening and with river
flooding into at least midweek.

However latest guidance suggests that any added heavy rain this
into this evening will be rather isolated, mainly over the
mountains and far southeast before sliding east into this
evening. This could again cause added flooding where any
heavier cores or bands develop tonight.

Otherwise major river flooding still forecast for the Dan River
from Danville east to South Boston, and minor flooding is
forecast along the Roanoke (Staunton) River at Roanoke and
Randolph. Flooding is also expected on the New River.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ058.
NC...Flash Flood Watch until midnight EDT tonight for NCZ006.
WV...None.

&&

SYNOPSIS...JH
NEAR TERM...DS/JH/KK
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/KK
HYDROLOGY...JH/PC/ds
Hazardous weather outlook, Sep 17, 7:58 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
758 PM EDT Mon Sep 17 2018

NCZ001>005-018>020-VAZ007-009>020-022>024-032>035-043>047-059-
WVZ042>044-507-508-190000-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Watauga-Wilkes-Yadkin-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
758 PM EDT Mon Sep 17 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Isolated showers and storms could result in locally heavy rainfall
that may be enough to result in flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ006-VAZ058-190000-
Caswell-Halifax-
758 PM EDT Mon Sep 17 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central North Carolina
and south central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 17, 4:12 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      3 ESE SAXE              36.92N 78.62W
09/17/2018                   CHARLOTTE          VA   911 CALL CENTER

            SUNNY SIDE ROAD CLOSED DUE TO FLOODINF FROM STREAM.

0230 PM     FLASH FLOOD      3 ESE SAXE              36.92N 78.62W
09/17/2018                   CHARLOTTE          VA   911 CALL CENTER

            SUNNY SIDE ROAD CLOSED DUE TO FLOODING FROM STREAM.

&&

SK
Local storm report, Sep 17, 4:15 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      3 ESE SAXE              36.92N 78.62W
09/17/2018                   CHARLOTTE          VA   911 CALL CENTER

            SUNNY SIDE ROAD CLOSED DUE TO FLOODING FROM STREAM.

&&

SK
Special weather statement, Sep 17, 5:33 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
533 PM EDT MON SEP 17 2018

VAZ044>047-172230-
Buckingham-Campbell-Pittsylvania-Appomattox-
533 PM EDT MON SEP 17 2018

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...EASTERN
CAMPBELL...NORTHEASTERN PITTSYLVANIA AND BUCKINGHAM COUNTIES...

Until 630 PM EDT.

At 531 PM EDT, scattered thunderstorms were developing along a
broken line from just northeast of Brookneal, to Appomattox, to just
west of Buckingham, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm. Very heavy
rainfall and frequent cloud-to-ground lightning can be expected with
the stronger storms. Localized flooding will be possible.

Locations impacted include...
Buckingham...
Appomattox...
Bent Creek...
Concord...
and Rustburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3703 7901 3706 7909 3693 7912 3690 7915
      3704 7931 3754 7884 3754 7882 3763 7875
      3764 7871 3767 7872 3768 7869 3770 7869
      3768 7865 3771 7865 3775 7862 3776 7851
      3779 7850 3774 7842 3771 7831
TIME...MOT...LOC 2131Z 224DEG 23KT 3711 7908

RAB
Special weather statement, Sep 17, 8:24 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
824 PM EDT MON SEP 17 2018

NCZ003-004-019-020-VAZ014-016>018-022-032-180130-
Stokes-Yadkin-Surry-Wilkes-Patrick-Floyd-Montgomery-Craig-Roanoke-
Carroll-
824 PM EDT MON SEP 17 2018

...A LINE OF SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS
WILL AFFECT SURRY...STOKES...SOUTHEASTERN WILKES...YADKIN...
ROANOKE...SOUTHERN CRAIG...FLOYD...EASTERN CARROLL...PATRICK
AND MONTGOMERY COUNTIES...AS WELL AS THE CITY OF SALEM AND
THE CITY OF ROANOKE...

Until 930 PM EDT.

At 822 PM EDT, radar indicated showers and isolated thunderstorms
were located along a line extending from Simmonsville to near Mount
Airy to near Taylorsville. Movement was east at 15 mph.

Winds in excess of 30 mph are possible with these showers.

Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
and Mount Airy.

This includes The following Locations Virginia Tech, The Salem
Fairgrounds, and Roanoke Regional Airport.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3653 8067 3743 8043 3756 7998 3742 8007
      3732 7986 3723 7984 3714 7996 3717 8001
      3715 8011 3703 8010 3687 8023 3685 8008
      3680 8004 3678 8010 3654 8003 3626 8004
      3626 8045 3605 8062 3603 8110
TIME...MOT...LOC 0022Z 257DEG 15KT 3738 8039 3655 8061 3589 8117

RAB
Special weather statement, Sep 17, 8:39 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
839 PM EDT MON SEP 17 2018

VAZ034-035-045>047-180130-
Buckingham-Amherst-Campbell-Bedford-Appomattox-
839 PM EDT MON SEP 17 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
APPOMATTOX...CAMPBELL...NORTHEASTERN BEDFORD...SOUTHERN AMHERST...AND
BUCKINGHAM COUNTIES AND THE CITY OF LYNCHBURG...

Until 930 PM EDT.

At 837 PM EDT, clusters of strong thunderstorms were developing
between Goode, Concord, Lynchburg, Buckingham, and Scottsville,
moving north at 25 mph.

Winds in excess of 30 mph are possible with this storm. Occasional
lightning and very heavy rainfall can be expected with these
thunderstorms.

Locations impacted include...
Lynchburg...
Buckingham...
Amherst...
Appomattox...
and Dillwyn.

This includes The following Locations Liberty University and
Lynchburg Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3734 7846 3733 7852 3740 7859 3725 7868
      3721 7882 3714 7885 3704 7905 3709 7913
      3707 7919 3745 7947 3769 7898 3755 7890
      3754 7883 3763 7882 3764 7872 3775 7862
      3776 7851 3780 7849 3775 7844 3769 7824
TIME...MOT...LOC 0037Z 197DEG 24KT 3733 7921

RAB
Special weather statement, Sep 17, 9:58 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
958 PM EDT MON SEP 17 2018

VAZ045>047-180300-
Buckingham-Campbell-Appomattox-
958 PM EDT MON SEP 17 2018

...clusters of strong thunderstorms with heavy rain will continue
to develop and move northeast through APPOMATTOX...EASTERN CAMPBELL
AND BUCKINGHAM COUNTIES...

Until 1100 PM EDT.

At 955 PM EDT, clusters of strong thunderstorms with torrential
tropical rainfall extended from just southeast of Lynchburg to
Appomattox to Buckingham. Individual thunderstorms will move
northeast at 20 mph.

The main concern with these storms will be heavy rainfall and
localized flooding. Occasional lightning and wind gusts to 30 mph
can also be expected with the stronger storms.

Locations impacted include...
Buckingham...
Appomattox...
Dillwyn...
Bent Creek...
and Concord.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3764 7825 3711 7910 3721 7917 3753 7890
      3754 7882 3757 7881 3759 7883 3760 7881
      3764 7882 3764 7872 3767 7872 3770 7869
      3768 7866 3768 7864 3771 7865 3775 7862
      3776 7851 3780 7849 3775 7844 3769 7824
TIME...MOT...LOC 0155Z 231DEG 19KT 3743 7885

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:24 PM EDTSpecial Weather StatementRNKCraig, Floyd, Montgomery, Patrick, Roanoke, City of Roanoke and 1 more66 min
Sep 17, 8:39 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, City of Lynchburg51 min
Sep 17, 9:58 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell62 min
Sep 17, 10:53 PM EDTTornado WarningRNKBuckingham22 min
Sep 17, 11:01 PM EDTSevere Thunderstorm WarningRNKBuckingham29 min
Sep 17, 11:12 PM EDTSpecial Weather StatementRNKAppomattox63 min
Sep 17, 11:36 PM EDTSpecial Weather StatementRNKBuckingham24 min
Sep 18, 1:04 AM EDTSpecial Weather StatementRNKAppomattox26 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.